MAUDE Adverse Event Report: ZIPLINE MEDICAL ZIP 24 SURGICAL SKIN CLOSURE DEVICE; TAPE-BASED WOUND CLOSURE

ZIPLINE MEDICAL ZIP 24 SURGICAL SKIN CLOSURE DEVICE; TAPE-BASED WOUND CLOSURE
Model Number PS1240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See user facility voluntary emdr report number mw5085079.On pod 1, patient suffered a traumatic fall, resulting in failure of deep sutures and subsequent partial dehiscence of surgical incision under the zip device.Based upon patient photographic image, there is no evidence of device malfunction.
 
Event or Problem Description
Total knee arthroplasty patient was re-admitted to or for re-closure of surgical incision following a traumatic fall that resulted in failure of deep sutures and partial incision dehiscence.See voluntary report number mw5085079 generated by user facility.
 
Additional Manufacturer Narrative
The initial report documented the ps1243 zipseal 24 surgical skin closure convenience kit, which consists of the ps1240 zip 24 surgical skin closure device and the cardinal health topical skin adhesive, as the suspect medical device.Based upon the voluntary emdr report number mw5085079 and upon further investigation, the report has been corrected to indicate that the ps1240 zip 24 device is the suspect medical device and documents the skin adhesive as a concomitant product only.Accordingly, the following changes were made to form 3500a: d1: brand name: changed to zip 24 surgical skin closure device.D2: type of device: changed to product code kgx, which is assigned to the zip 24 surgical skin closure device.D4: additional device information: changed model number and catalog number to ps1240.Updated lot number to 0000110434.Updated expiration date to match expiration date of the zip device lot.Changed unique device identifier (udi) entry to (b)(4) for the zip device.D11: concomitant medical products and therapy dates: added cardinal health topical skin adhesive to list.H4: device manufacturer date: changed date to reflect manufacturing date of zip 24 lot#: 0000110434.

Brand Name
ZIP 24 SURGICAL SKIN CLOSURE DEVICE
Common Device Name
TAPE-BASED WOUND CLOSURE
Manufacturer (Section D)
ZIPLINE MEDICAL
747 camden ave.
suite a
campbell CA 95008
MDR Report Key8524232
Report Number3009673389-2019-00003
Device Sequence Number19303775
Product Code KGX
UDI-Device Identifier00853114007232
UDI-Public00853114007232
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model NumberPS1240
Device Catalogue NumberPS1240
Device Lot Number0000110434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDINAL HEALTH TOPICAL SKIN ADHESIVE; SURGICAL STAPLES; SURGICAL STAPLES; SURGICAL STAPLES
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight154